| Model Number |
VAL SCREW, TI, 1.6 X 13MM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
06/28/2023
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that an ar-18716-13, an ar-18716-12, cortical low-profile screws, and an ar-18716v-13 val screw broke during insertion.All three screws head broke off and were retrieved; the body of the screws remain implanted in the patient.This was discovered during a finger fracture procedure on (b)(6) 2023.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed misuse due to misaligned insertion; or prying/leveraging the screw during insertion.